Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 28, 2007, 3:40 AM CDT for Hayes County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 3:40 AM CDT (08:40 UTC)
- Expired
- Jul 28, 2007, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Hayes County, NE
The radar
The Goodland radar (KGLD), 140 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 280842 FFWLBF NEC085-281145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 AM CDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN HAYES COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF HAYES CENTER... * UNTIL 645 AM CDT * AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. A SECOND ROUND OF THUNDERSTORMS IS EXPECTED TO PRODUCE TOTAL RAINFALL OF 3 TO 4 INCHES ACROSS PARTS OF THE WARNED AREA. THIS AREA OF VERY HEAVY RAINFALL WILL LIFT SLOWLY NORTH AND PRODUCE FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH PLATTE. LAT...LON 4038 10133 4034 10089 4047 10081 4062 10133 $$ CDC
2 follow-up statements
000 WGUS73 KLBF 281110 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 607 AM CDT SAT JUL 28 2007 NEC085-281145- HAYES NE- 607 AM CDT SAT JUL 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR SOUTHERN HAYES COUNTY... AT 603 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES VERY HEAVY RAIN OVER THE WARNED AREA HAS ENDED. THE WARNING CONTINUES UNTIL DAYLIGHT TO ALERT MOTORISTS OF POTENTIAL DANGER TRAVELING. RADAR AND OBSERVED REPORTS INDICATE 1 AND 1/2 TO 3 INCHES OF RAINFALL OCCURRED IN THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYES CENTER EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 4038 10133 4034 10089 4047 10081 4062 10133 $$ CDC
000 WGUS73 KLBF 281140 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 639 AM CDT SAT JUL 28 2007 NEC085-281149- HAYES NE- 639 AM CDT SAT JUL 28 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM CDT(545 AM MDT) FOR SOUTHERN HAYES COUNTY... THE HEAVY RAIN HAS ENDED. USE CAUTION TRAVELING. SOME ROADS MAY BE FLOODED OR HAVE SUFFERED STRUCTURAL DAMAGE FROM THE HEAVY RAIN LAST NIGHT. LAT...LON 4038 10133 4034 10089 4047 10081 4062 10133 $$ CDC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:43 AM CDT, 57 minutes earlier.
Area forecast discussion, Jul 28, 2:43 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 AM CDT SAT JUL 28 2007 .DISCUSSION... ONGOING CONVECTION ENTERING SOUTHWEST NEBRASKA WILL BE THE PRIMARY FOCUS TODAY AND TONIGHT AS IT DEVELOPS NORTHEAST. MODELS ARE IN AGREEMENT WITH HEAVY RAINFALL TO DEVELOP INTO PORTIONS OF WESTERN NEBRASKA TODAY BUT DIFFER IN PLACEMENT. GFS SOLUTION IS CLOSER TO ONGOING CONVECTION WITH FORECAST TRENDED IN THIS DIRECTION BUT MAINTAINING A FURTHER DISPLACEMENT SOUTH OF HIGHER QPF FORECAST AMOUNTS. WEAK WIND FLOW ALOFT MAINTAINING A SLOW TRANSITION OF CONVECTION EASTWARD WITH WARM FRONT THAN EXTENDS FROM SOUTHWEST NEBRASKA ACROSS CENTRAL KANSAS AT 07Z TO LIFT NORTHEAST INTO SOUTHWEST NEBRASKA THROUGH 09Z. HIGHEST RADAR REFLECTIVITY IS ON THE LEADING EDGE OF CONVECTION WERE H85 WINDS ARE FROM THE EAST AT 15 KNOTS PER RED WILLOW PROFILER...AND MORE EASTERLY THAN ADVERTISED IN THE MODEL. TODAY WAVE DROPS SOUTHEAST AND WILL ENHANCE LIFT FOR STORM DEVELOP OVER THE SOUTHERN SANDHILLS INTO SOUTHWEST NEBRASKA. FLOOD WATCH REMAINS IN EFFECT THROUGH 21Z THIS AFTERNOON WITH INCREASING RIDGING FROM THE WEST TO LIMIT HEAVY RAINFALL THREAT BEYOND THIS AFTERNOON. IF THE HEAVY RAIN THREAT SHIFTS FURTHER NORTH THE FLOOD WATCH MAY NEED TO BE SHIFTED NORTH. GFS DOES CARRY H250 JETSTREAM AXIS NORTH WITH RIGHT REAR QUADRANT TO ENHANCE LIFT TO MAINTAIN CONVECTION INTO TONIGHT. TEMPERATURES TODAY WILL BE IMPACTED BY THE CONVECTION AND CLOUD COVERAGE WITH READINGS COOLED A FEW DEGREES ACROSS THE WEST. TONIGHT INTO SUNDAY THE UPPER RIDGE AXIS BUILDS EASTWARD WITH SEVERAL EMBEDDED WAVES TO DROP SOUTHEAST. THE SURFACE FRONT WILL PUSH SOUTH WITH CONVECTION TO LINGER ACROSS THE SOUTHWEST BUT DECREASE IN AREAL COVERAGE. HOWEVER MOISTURE BEING DRAWN NORTH ON THE PLAINS WILL KEEP CONSIDERABLE CLOUDINESS IN THE FORECAST WITH A CHANCE FOR EARLY MORNING STRATUS AND FOG SUNDAY AND MONDAY MORNING. MONDAY THE MODEL CLOSES AN UPPER LOW OFF OVER NEBRASKA WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK. THE QPF FORECASTED WILL LIKELY LIMIT FULL HEATING THROUGH MIDWEEK WITH HIGHS LOWERED A FEW DEGREES. && .AVIATION... MIXED VFR AND IFR CONDITIONS ARE EXPECTED ACROSS BOTH THE 274 AND 264 TWB ROUTES AND THE WRN FLANK OF 098 TODAY AND TONIGHT. A WARM FRONT ACROSS NWRN KS WILL LIFT VERY SLOWLY NORTH TODAY WITH SCATTERED TO NUMEROUS SHRA/TSTM ACTIVITY CONTINUING. THERE IS A LIMITED POSSIBILITY THE CONVECTION ACROSS NERN COLO AND WRN/SWRN NEB COULD DISSIPATE LATE THIS MORNING AND REDEVELOP LATE THIS AFTN OR THIS EVENING PRODUCING A NARROW WINDOW OF VFR CONDITIONS DURING THE AFTERNOON. THIS IS SPECULATIVE. THUS THE GENERAL FCST IS FOR MIXED IFR AND MVFR CONDITIONS FOR MOST OF THE NEXT 24 HRS. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NEZ022-056>059- 069>071. && TLK/CDC
Hazardous weather outlook, Jul 27, 4:00 PM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT FRI JUL 27 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-282100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 400 PM CDT FRI JUL 27 2007 /300 PM MDT FRI JUL 27 2007/ FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST NEBRASKA OVERNIGHT AND SATURDAY THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. DEEP TROPICAL MOISTURE WILL BE IN PLACE TONIGHT ACROSS THE REGION AND COMBINE WITH A NEARLY STATIONARY BOUNDARY TO PRODUCE SCATTERED THUNDERSTORMS. THE STORMS WILL MOVE VERY SLOWLY AND PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA HAVE THE POTENTIAL TO SEE HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHWEST NEBRASKA...WHILE NORTHWEST AND NORTH CENTRAL NEBRASKA WILL BE CLOSELY MONITORED FOR INDICATIONS OF FLOODING. THE FLASH FLOOD WATCH MAY NEED TO BE EXPANDED LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE SATURDAY AND SUNDAY. ADDITIONAL THUNDERSTORMS COULD PRODUCE EXCESSIVE RAINFALL IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:12 AM CDT | Flash Flood Warning | LBF | Frontier | 3 hr |
| Jul 28, 1:10 PM CDT | Flash Flood Watch | LBF | Chase, Frontier, Hayes, Perkins | 9 hr |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.